MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION NEUROFAX; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION NEUROFAX; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Codes Application Program Problem (2880); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
The ambulatory care clinical manager reported that the camera and application freezes causing data and video loss in emu room 3.There is an error message that appears when this happens.They have to do multiple shutdowns in order to have the recording to be started back up.They lost the first portion of the recording which started from 10 am that day after the patient was connected to eeg.No patient harm was reported.
 
Additional Manufacturer Narrative
The ambulatory care clinical manager reported that the camera and application freezes causing data and video loss in emu room 3.There is an error message that appears when this happens.They have to do multiple shutdowns in order to have the recording to be started back up.They lost the first portion of the recording which started from 10 am that day after the patient was connected to eeg.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields are not applicable (na) to the mdr report: a6.B2.D4 lot number & expiration.D6a - d6b.D7b.F1 - f14.G4 device bla number.G5.G7.H2.H7.H9.The following fields contains no information (ni), as attempts to obtain information were made, but some of the information was not provided.A4 b6 - b7.D10 concomitant medical device.Attempt #1 (b)(6) 2023 emailed customer via microsoft outlook for all items under the no information section.The customer responded back with most of the patient information and some of the additional device information.Electrode junction box.Model: je-921a.Sn: (b)(6).Device manufacturer date: ni.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.
 
Event or Problem Description
The ambulatory care clinical manager reported that the camera and its application froze, causing data and video loss in emu room 3.Multiple device shutdowns were required to get the recording to start again.No patient harm was reported.
 
Additional Manufacturer Narrative
Details of complaint: the ambulatory care clinical manager reported that the camera and its application froze, causing data and video loss in emu room 3.Multiple device shutdowns were required to get the recording to start again.No patient harm was reported.Investigation summary: on (b)(6) 2023, the nihon kohden (nk) neurology engineering services (nes) technician contacted the customer for some follow up information, and discovered this issue was also occurring in emu room 2 and was reported in ticket 195924 (mdr).Upon further investigation, it was discovered the camera had two video streams: the primary video, used to record the video corresponding with the study, and the secondary, used for real time display.If the secondary video is lost, the eeg tech will need to reposition the unit in the room to see all the active acquisition systems.On (b)(6) 2023, the customer contacted the nk nes technician and stated the issue was still occurring.Per the customer, the camera distribution to both the acquisition and monitoring technician both went blank.The nk nes technician responded, stating, "the clockwork loss of the display video but not the recorded video strongly leads me to consider some kind of power interruption, a generator test perhaps where the power is interrupted but not lost by the camera.By design, the sony camera will prioritize the recorded video stream.Another possibility is still a security scan that affects the "ipcamrepeater" service which is communicating with the monitoring pc (emu room 7) on http port 80.Port 80.This is considered an unsecure port by security departments of today.The nk nes technician later reported there was an issue with the vulnerability scanner not recognizing the exemptions as expected.They also found a problem with the physical memory stick.A replacement was ordered, but the customer was unresponsive when nk asked if this resolved the issue.Based on the information provided, the root cause is most likely related to a power issue or security communication issue.The nk nes technician was able to provide guidance and insight into the issue stating a generator test might be useful.A power generator test includes a series of evaluations designed to make certain each component is functioning optimally.Additionally, the nk nes technician stated another possibility might be a security scan that affects the "ipcamrepeater" service which is communicating with the monitor in the emu room.However, due to lack of response, a definitive root cause could not be determined.The following fields contains no information (ni), as an attempt to obtain the information was made, but not all of the information was provided.Attempt #1: 12/05/2023 emailed customer via microsoft outlook for all items under the no information section.The customer responded with most of the patient information and some of the additional device information.Electrode junction box: model: je-921a, sn: ni, device manufacturer date: ni, unique identifier (udi) #: (b)(4), returned to nihon kohden: not returned.Additional information: b4 date of this report.D10 concomitant medical device.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h6 event problem and evaluation codes.H11 additional manufacturer narrative.
 
Event or Problem Description
 
Additional Manufacturer Narrative
**udi related data quality updates** corrected information: d1 brand name: corrected the brand name from eeg-1200a to neurofax.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.

Brand Name
NEUROFAX
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18407649
Report Number8030229-2023-03956
Device Sequence Number12898972
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public(01)04931921110904
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer02/19/2024
02/19/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date02/29/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ELECTRODE JUNCTION BOX; ELECTRODE JUNCTION BOX; JE-921A SN NI
Patient Age40 YR
Patient SexMale
Patient EthnicityHispanic